MAUDE Adverse Event Report: STRYKER GMBH CONICAL EXTRACTOR, FEMALE, LEFT HAND IMPLANT EXTRACTION SET Ø6.3 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CONICAL EXTRACTOR, FEMALE, LEFT HAND IMPLANT EXTRACTION SET Ø6.3 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18066186
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "broken conical screw extractor.".
 
Additional Manufacturer Narrative
The device inspection revealed the following: the extractor was not received broken as reported, and appears to be in good condition (no visible deformation, cracks or signs of intensive usage).Furthermore, a hardness test according to rockwell on the returned item indicates the material being in accordance to the values in the material specification.However, an unknown broken screw was found stuck in the extractor.The unknown screw is broken and cannot be removed from the extractor.The other half of the screw was not returned.It was most likely broken during its extraction and got jammed.Despite being returned for evaluation, the unknown screw cannot be removed from the extractor because a removal is only with destructive forces possible and this would also damage the screw head with a potential laser marking head.In addition, large amounts of organic residues are visible in the gaps, which would lead to contamination of the tools and machines.In this regard, it is not possible to know if the screw is a stryker product ¿ and if so, which specific screw.In addition, it has been reported that the sales representative "has been unable to find out which implant had to be removed".The unidentified stuck screw appears to be extremely worn out.The fracture surface looks dull and fibrous, and the screw and threads are deformed.Due to these observations, the breakage pattern looks like a ductile fracture.This may have been caused by an excessive force applied to the screw during its removal, causing permanent distortion, subsequent fracture and therefore the screw getting stuck in the extractor.Based on investigation, the root cause was attributed to a user related issue.The event was probably caused by an excessive force applied to the screw during its removal.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
 
Event or Problem Description
As reported: "broken conical screw extractor." 07/17/2024 - additional information.A broken screw was found in the returned conical extractor.Based on the available information it is not possible to track down the returned screw to a potentially used system, it is even unknown if the screw is a stryker device.There is no indication about the used system in the provided information, even the body region where the scew was used is unknown.

Brand Name
CONICAL EXTRACTOR, FEMALE, LEFT HAND IMPLANT EXTRACTION SET Ø6.3 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19563483
Report Number0009610622-2024-00288
Device Sequence Number18032435
Product Code LXH
UDI-Device Identifier04546540510211
UDI-Public04546540510211
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18066186
Device Lot NumberK931310
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/23/2024
Supplement Date Received by Manufacturer08/14/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown